Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 10, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 17, 2022, 10:47 PM EST for 5 counties in Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2022, 10:47 PM EST (03:47 UTC)
- Expired
- Feb 17, 2022, 11:15 PM EST
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clayton County, GA, Cobb County, GA, DeKalb County, GA, Douglas County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 682 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851
WUUS52 KFFC 180347
SVRFFC
GAC063-067-089-097-121-180415-
/O.NEW.KFFC.SV.W.0010.220218T0347Z-220218T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1047 PM EST Thu Feb 17 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
West central DeKalb County in north central Georgia...
Southeastern Cobb County in north central Georgia...
Eastern Douglas County in north central Georgia...
Southwestern Fulton County in north central Georgia...
Northwestern Clayton County in north central Georgia...
* Until 1115 PM EST.
* At 1047 PM EST, severe thunderstorms were located along a line
extending from near Sweetwater Creek State Park to Campbellton to
Chattahoochee Hills, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Douglasville, Decatur, Smyrna, East Point, Union City,
Forest Park, College Park, Fairburn, Chamblee, Doraville, Austell,
Hapeville, Lithia Springs, Chattahoochee Hills, North Decatur,
North Atlanta, Hartsfield-Jackson Airport, North Druid Hills and
Midtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3389 8427 3373 8430 3359 8441 3355 8483
3368 8471 3380 8467
TIME...MOT...LOC 0347Z 257DEG 45KT 3378 8460 3367 8465 3358 8476
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
076
WWUS52 KFFC 180359
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1059 PM EST Thu Feb 17 2022
GAC067-097-180409-
/O.CAN.KFFC.SV.W.0010.000000T0000Z-220218T0415Z/
Cobb GA-Douglas GA-
1059 PM EST Thu Feb 17 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COBB AND EASTERN
DOUGLAS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3356 8474 3370 8457 3378 8453 3383 8447
3383 8446 3384 8446 3389 8427 3373 8430
3359 8441
TIME...MOT...LOC 0359Z 257DEG 45KT 3381 8444 3370 8449 3361 8460
$$
GAC063-089-121-180415-
/O.CON.KFFC.SV.W.0010.000000T0000Z-220218T0415Z/
DeKalb GA-Fulton GA-Clayton GA-
1059 PM EST Thu Feb 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EST
FOR WEST CENTRAL DEKALB...SOUTH CENTRAL FULTON AND NORTHWESTERN
CLAYTON COUNTIES...
At 1059 PM EST, severe thunderstorms were located along a line
extending from Bolton to Cascade Heights to near Fairburn, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Atlanta, Decatur, East Point, Union City, Forest Park, College Park,
Fairburn, Chamblee, Doraville, Hapeville, North Decatur, North
Atlanta, Hartsfield-Jackson Airport, North Druid Hills, Midtown,
Grant Park-Zoo Atlanta, Druid Hills, Candler-Mcafee, Sweet Auburn and
Piedmont Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3356 8474 3370 8457 3378 8453 3383 8447
3383 8446 3384 8446 3389 8427 3373 8430
3359 8441
TIME...MOT...LOC 0359Z 257DEG 45KT 3381 8444 3370 8449 3361 8460
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$278
WWUS52 KFFC 180408
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1108 PM EST Thu Feb 17 2022
GAC063-089-121-180415-
/O.CON.KFFC.SV.W.0010.000000T0000Z-220218T0415Z/
DeKalb GA-Fulton GA-Clayton GA-
1108 PM EST Thu Feb 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EST
FOR WEST CENTRAL DEKALB...SOUTH CENTRAL FULTON AND NORTHWESTERN
CLAYTON COUNTIES...
At 1108 PM EST, severe thunderstorms were located along a line
extending from North Druid Hills to Grant Park-Zoo Atlanta to near
College Park, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Atlanta, Decatur, East Point, Union City, Forest Park, College Park,
Fairburn, Chamblee, Doraville, Hapeville, North Decatur,
Hartsfield-Jackson Airport, North Druid Hills, Grant Park-Zoo
Atlanta, Druid Hills, North Atlanta, Candler-Mcafee, Sweet Auburn,
Piedmont Park and Lakewood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3357 8466 3363 8454 3373 8442 3378 8438
3385 8435 3389 8427 3373 8430 3359 8441
TIME...MOT...LOC 0408Z 257DEG 45KT 3383 8432 3372 8437 3363 8448
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 9:35 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 17, 9:35 PM EST, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 935 PM EST Thu Feb 17 2022 .UPDATE... While we still look to be with limited instability, there is very strong directional and speed shear with the frontal system pushing a convective line with leading stratiform rain into north GA. Isolated severe potential continues with possible bowing segments and translated strong to damaging wind. Given the helicity rich environment, isolated tornadoes could be possible as well this evening into overnight as the system tracks east and southward. Outside of the convective threats, the strong gradient winds will continue to warrant the Wind Advisory across the majority of the area except parts of east central GA. Have decided to extend it through 7 AM Friday given how some upstream obs have shown decently strong winds behind the front. Previous discussion follows... 00z Aviation update below. Baker && .PREV DISCUSSION... /Issued 256 PM EST Thu Feb 17 2022/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Friday Night/... Cold front currently stretching from the eastern Great Lakes back through the lower Mississippi River Valley. A low pressure system along the front is located near the Bootheel of Missouri. The low pressure wave will rapidly move northeast this evening and overnight, while the front will move east across the Gulf States. The front should approach the far NW corner of the state just before or around midnight and will continue southeastward overnight into early Friday. Showers and thunderstorms along the front are anticipated, with some storms having the potential to be strong or even severe, especially across the NW portion of the outlook area. Wind Advisory: Have further expanded the Wind Advisory. The pressure gradient has tightened over SE US last few hours and sustained winds/wind gusts have picked up across much of the CWA. Macon has already experienced gusts near 35mph today, and expect the potential for frequent gusts in that range for the remainder of the evening into the overnight hours across much of the central and southern CWA. This is supported by some of the newer synoptic and hi-res guidance. With a 850mb jet streak moving across northern portions of the sate, wind gusts at the highest elevations (above ~2000 ft) have the potential to be stronger, with some gusts around 45mph. Locally Heavy Rainfall: QPF amounts have been fairly consistent from run to run from yesterday. The highest amounts are still anticipated across far north Georgia, with one to two inches possible. Some locally higher amounts are possible. Across the remainder of the CWA, generally under an inch of QPF is anticipated. Severe Weather: The models have been very consistent with the timing of the line of shra/tsra moving through this evening and overnight. The line should be strongest as it enters NW GA this evening, but should start losing a bit of steam as it moves south and east of the metro ATL area. The main mid level and surface forcing with this system will get shunted to the north and east of GA. However, winds aloft remain very strong, with and 850mb jet streak still between 65 and 75 kt as it moves across northern portions of the state. Even showers will have the potential to be gusty...not just thunderstorms. MLCAPE remains pretty weak, ranging from about 200- 300 j/kg as the line moves through, but if more instability is realized than currently forecast, the potential for severe weather could be higher. Especially due to very good low level wind shear that will be present. The potential for a few severe thunderstorms continues and a brief tornado or two cannot be ruled out. NListemaa && .LONG TERM /Saturday through Thursday/... Enjoy the upcoming weekend, as it may be some of the driest days we see over the next week. Another shortwave rotating over the western ridge will quickly dive into the eastern CONUS on Saturday. The best CAA advection will stay to the north of the CWA, but some reinforcement of the passing cold front will occur keeping winds from the NW. This will keep our cooler, drier airmass in place for a little bit longer. Min RHs will likely dip down into the 30s and 20s, possibly lower, which will need to be monitored for potential fire products, especially in central GA which may not receive as much rainfall from our current weather system. The warming trend begins on Sunday. Sfc high pressure moves quickly to the east and upper level flow goes briefly zonal. Sfc winds move to the southeast and start bringing back the warm, moist air into the CWA, though expect some wedging across the NE portion which may limit temperatures there. By Monday, large, broad trough will be positioned over the western CONUS, bracketed by a large, upstream ridge over the eastern Pacific and smaller ridge over the GoM and southeastern US. This pattern will be mostly locked in place over the week, meaning broad ascent will be in place across the CWA for several days on end. Several shortwaves will rotate about the base of this trough and eject into the Plains where stalled sfc frontal zone will be located. Ensuing cyclogenesis will act to slowly push this front south closer and closer to the CWA, with very long term ensembles hinting that it could approach by the end of the week. With several days of southerly flow across the south, PWATs are once again surging to near record values in forecast soundings of ~1.5" or higher. Ensembles show a lot of support for the pattern and setup, with primary differences among members in the amplitude and exact phase of the trough and upstream ridge over the Pacific, as shown by WPC cluster analysis. This puts some uncertainty on the QPF, especially across northern GA. This pattern lends itself to likely having a few corridors of enhanced rainfall that occur just ahead or along where the front itself sets up. Changes in the location of that front will likely be driven by small amplitude and timing differences within the shortwaves rotating about that trough. The ensembles capture this effect, with some members/clusters showing much heavier rainfall across northern GA than others. Current forecast QPF is in the 3-5" range across several days in the north, but expect changes to this as we hone in on how this system will evolve in the coming days. The other story with this will be the temperatures, as highs towards the middle of next week will easily be into the 70s, and could get as high as the mid 80s in portions of central GA for several days if we get enough breaks in the cloud cover. These are a good 15 degrees or more higher than average temperatures for February. With cloud cover in place, nighttime temps won't have the opportunity to drop much either, and these are running 20 degrees above average. While it is slightly out of the long term forecast, some hints that a front may push into the area to bring some relief by the end of the week. Lusk && .AVIATION... 00Z Update... MVFR cigs look to persist through the overnight (with possible SCT/BKN IFR cigs) and area of SHRA and possible TSRA will push east and south across the sites late this evening into the early morning hours. Have tempo for TSRA and VRB higher winds/gusts with 3SM in 03/07z period for KATL and nearby sites, then adjusted times for other sites south and east. Winds ahead of front gusting near 30 kts out of SSW then shift NW behind precip/front gusting 20-25 kts. Cigs improve/scatter Friday mid-morning into afternoon. //ATL Confidence...00Z Update... High on all elements. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 49 58 31 60 / 90 10 0 0 Atlanta 43 50 32 56 / 90 10 0 0 Blairsville 34 45 26 51 / 100 5 0 0 Cartersville 37 49 27 55 / 100 10 0 0 Columbus 50 59 33 62 / 90 20 0 0 Gainesville 44 53 32 57 / 100 10 0 0 Macon 57 64 33 65 / 90 30 0 0 Rome 39 51 28 58 / 100 5 0 0 Peachtree City 44 53 30 58 / 90 10 0 0 Vidalia 65 69 38 64 / 50 60 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM EST Friday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts...Carroll... Catoosa...Chattahoochee...Chattooga...Cherokee...Clarke... Clayton...Cobb...Coweta...Crawford...Crisp...Dade...Dawson... DeKalb...Dooly...Douglas...Fannin...Fayette...Floyd...Forsyth... Gilmer...Gordon...Greene...Gwinnett...Hall...Hancock... Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper... Jones...Lamar...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Towns...Troup...Union...Upson...Walker... Walton...Warren...Webster...White...Whitfield...Wilcox...Wilkes. && SHORT TERM...NListemaa/Baker LONG TERM....Lusk AVIATION...Baker
Hazardous weather outlook, Feb 17, 9:14 PM EST, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 914 PM EST Thu Feb 17 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190215- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 914 PM EST Thu Feb 17 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Wind Advisory is in effect through 7 AM Friday morning for much of north and central Georgia. Gusts up to 35 mph are expected, with gusts to around 45 mph possible at elevations above 2500 feet. A line of showers and thunderstorms will move through north and central Georgia through early Friday morning. The main threats are isolated damaging wind gusts and a brief tornado, primarily across northwest Georgia. In addition, isolated flash flooding may occur across far north Georgia where rainfall totals reach an inch to 1.5 inches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Monday through Wednesday will bring chances for rain and a slight chance for thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 17, 9:32 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
932 PM EST Thu Feb 17 2022
GAZ013>015-020>022-030>032-041-180300-
Polk GA-Dawson GA-Cobb GA-Cherokee GA-Haralson GA-Bartow GA-
Forsyth GA-Pickens GA-Paulding GA-Lumpkin GA-
932 PM EST Thu Feb 17 2022
...Strong thunderstorms will impact portions of Paulding, Cherokee,
northwestern Forsyth, northern Haralson, northwestern Cobb, southern
Lumpkin, Dawson, eastern Polk, southeastern Pickens and southeastern
Bartow Counties through 1000 PM EST...
At 931 PM EST, a line of strong thunderstorms was along a line
extending from Marblehill to near Mars Hills, and moving east at 35
mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Canton, Cartersville, Dallas, Dahlonega, Jasper, Dawsonville,
Buchanan, Kennesaw, Woodstock, Acworth, Holly Springs, Rockmart,
Euharlee, Hiram, Emerson, Ball Ground, Nelson, Aragon, White and
Waleska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3409 8504 3423 8491 3434 8476 3451 8431
3455 8402 3449 8386 3446 8391 3447 8393
3445 8392 3441 8398 3418 8435 3383 8484
3380 8499 3381 8505 3379 8505 3377 8518
3378 8536 3387 8538
TIME...MOT...LOC 0231Z 267DEG 30KT 3445 8433 3384 8531
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Feb 17, 9:56 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
956 PM EST Thu Feb 17 2022
GAZ031-041-042-052-180330-
Haralson GA-Carroll GA-Heard GA-Paulding GA-
956 PM EST Thu Feb 17 2022
...Strong thunderstorms will impact portions of southwestern
Paulding, southern Haralson, Carroll and northwestern Heard Counties
through 1030 PM EST...
At 956 PM EST, a line of strong thunderstorms was along a line
extending from Tallapoosa to near Ranburne to near Wedowee, and
moving east at 50 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Carrollton, Buchanan, Villa Rica, Bremen, Temple, Tallapoosa, Bowdon,
Mount Zion, Waco, Ephesus, Centralhatchee, Roopville, Bowdon
Junction, Tyus, Roosterville, Clem, Frolona, Abilene, Draketown and
John Tanner State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3386 8485 3377 8488 3378 8490 3373 8490
3372 8491 3371 8490 3359 8494 3334 8513
3332 8527 3378 8536
TIME...MOT...LOC 0256Z 257DEG 45KT 3374 8529 3352 8538 3336 8552
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Feb 17, 10:01 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1001 PM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG 1 SW BLAINE 34.50N 84.57W
02/17/2022 PICKENS GA EMERGENCY MNGR
5-7 TREES DOWN IN THE HWY-136 CONNECTOR FROM WILLOW LN
TO BUNCH CT.
&&
EVENT NUMBER FFC2200237
NMSpecial weather statement, Feb 17, 10:02 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1002 PM EST Thu Feb 17 2022
GAZ014-015-021>023-033-180330-
Hall GA-Dawson GA-North Fulton GA-Cherokee GA-Forsyth GA-Lumpkin GA-
1002 PM EST Thu Feb 17 2022
...Strong thunderstorms will impact portions of southeastern
Cherokee, Forsyth, southeastern Lumpkin, southeastern Dawson,
northern Hall and northeastern Fulton Counties through 1030 PM EST...
At 1001 PM EST, a line of strong thunderstorms was along a line
extending from Garland to Hightower to near Woodstock, and moving
east at 40 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Cumming, Dawsonville, Roswell, Johns Creek, Alpharetta,
Milton, Woodstock, Sugar Hill, Lula, Clermont, Free Home, Dougherty,
Hickory Flat, Drew, Coal Mountain, Brookwood, Hightower, Matt and
Murrayville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3446 8364 3443 8362 3424 8395 3416 8404
3417 8406 3411 8410 3401 8421 3405 8442
3407 8442 3408 8455 3434 8428 3451 8392
TIME...MOT...LOC 0301Z 273DEG 37KT 3449 8389 3433 8422 3408 8454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Feb 17, 10:32 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1032 PM EST Thu Feb 17 2022
GAZ031>033-042>044-052-053-180400-
North Fulton GA-Douglas GA-Cobb GA-Coweta GA-Carroll GA-Heard GA-
Paulding GA-South Fulton GA-
1032 PM EST Thu Feb 17 2022
...Strong thunderstorms will impact portions of southeastern
Paulding, southern Cobb, southeastern Carroll, Douglas, northeastern
Heard, northwestern Coweta and southwestern Fulton Counties through
1100 PM EST...
At 1032 PM EST, a line of strong thunderstorms was along a line
extending from near Lost Mountain Park to Treasure Lake to near
Centralhatchee, and moving east at 30 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Newnan, Douglasville, Carrollton, Sandy Springs,
Smyrna, Villa Rica, Powder Springs, Austell, Palmetto, Hiram,
Whitesburg, Centralhatchee, Roopville, Lithia Springs, Chattahoochee
Hills, Fair Oaks, Plant Yates and Vinings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3390 8435 3362 8462 3328 8487 3336 8521
3366 8498 3394 8471
TIME...MOT...LOC 0332Z 277DEG 27KT 3391 8466 3366 8491 3337 8514
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Feb 17, 10:37 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1037 PM EST Thu Feb 17 2022
GAZ022>025-032>034-045-180400-
Hall GA-Banks GA-Jackson GA-North Fulton GA-Cobb GA-DeKalb GA-
Forsyth GA-Gwinnett GA-
1037 PM EST Thu Feb 17 2022
...Strong thunderstorms will impact portions of northwestern DeKalb,
Forsyth, northeastern Cobb, northwestern Gwinnett, central Banks,
Hall, northwestern Jackson and northeastern Fulton Counties through
1100 PM EST...
At 1036 PM EST, a line of strong thunderstorms was along a line
extending from near Lula to near Cumming to Sandy Plains, and moving
east at 45 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Marietta, Gainesville, Cumming, Homer, Sandy Springs, Roswell, Johns
Creek, Alpharetta, Dunwoody, Milton, Duluth, Sugar Hill, Suwanee,
Buford, Flowery Branch, Oakwood, Lula, Maysville, Gillsville and Rest
Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3443 8361 3446 8358 3437 8339 3432 8339
3417 8391 3390 8434 3394 8464 3408 8444
3407 8442 3409 8442 3419 8428 3419 8426
3428 8415 3434 8399 3433 8396 3434 8397
3446 8364
TIME...MOT...LOC 0336Z 254DEG 40KT 3442 8365 3424 8413 3399 8451
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:33 PM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 42 min |
| Feb 17, 8:20 PM EST | Special Weather Statement | FFC | Chattooga, Floyd, Gordon | 25 min |
| Feb 17, 8:37 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Floyd, Gilmer, Gordon and 1 more | 23 min |
| Feb 17, 9:01 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Pickens | 29 min |
| Feb 17, 9:05 PM EST | Special Weather Statement | FFC | Paulding, Polk | 25 min |
| Feb 17, 9:32 PM EST | Special Weather Statement | FFC | Bartow, Cherokee, Dawson, Haralson, Paulding | 28 min |
| Feb 17, 9:56 PM EST | Special Weather Statement | FFC | Carroll, Haralson | 34 min |
| Feb 17, 10:02 PM EST | Special Weather Statement | FFC | Forsyth, Hall | 28 min |
| Feb 17, 10:32 PM EST | Special Weather Statement | FFC | Douglas, Fulton | 28 min |
| Feb 17, 10:37 PM EST | Special Weather Statement | FFC | Banks, Cobb, Forsyth, Hall | 23 min |
| Feb 17, 11:02 PM EST | Special Weather Statement | FFC | Clayton, Coweta, Heard, Troup | 28 min |
| Feb 17, 11:15 PM EST | Special Weather Statement | FFC | DeKalb | 30 min |
| Feb 17, 11:35 PM EST | Special Weather Statement | FFC | Meriwether, Troup | 25 min |
| Feb 17, 11:50 PM EST | Special Weather Statement | FFC | Newton, Rockdale, Walton | 25 min |
| Feb 18, 12:02 AM EST | Special Weather Statement | FFC | Harris, Meriwether, Pike, Spalding | 28 min |
| Feb 18, 12:19 AM EST | Special Weather Statement | FFC | Newton | 26 min |
| Feb 18, 12:35 AM EST | Special Weather Statement | FFC | Oconee, Oglethorpe | 25 min |
| Feb 18, 12:39 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee, Talbot, Upson | 36 min |
| Feb 18, 12:46 AM EST | Special Weather Statement | FFC | Butts, Jasper, Lamar, Morgan | 29 min |
| Feb 18, 1:12 AM EST | Special Weather Statement | FFC | Jones, Monroe | 33 min |
| Feb 18, 1:15 AM EST | Special Weather Statement | FFC | Greene | 30 min |
| Feb 18, 1:45 AM EST | Special Weather Statement | FFC | Wilkes | 30 min |
| Feb 18, 1:50 AM EST | Special Weather Statement | FFC | Macon, Taylor | 25 min |
| Feb 18, 2:52 AM EST | Special Weather Statement | FFC | Bleckley, Dooly, Pulaski, Twiggs | 23 min |
| Feb 18, 3:08 AM EST | River Flood Warning | FFC | Forsyth | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.